Synthes GmbH OSCILLATING SAW ATCH, LARGE, WITH KEY; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
532.026 |
| Medical Device Problem Codes |
Device Slipped (1584); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the oscillating saw attachment device had an unintended/unexpected disengagement.It was noted in the service order that during an unspecified surgical procedure, it was discovered that when the "tplo" attachment was connected to the unium handpiece and operated, the attachment's locking mechanism rotated and became loose by itself.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative:
investigation summary: the actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed:
check function of locking mechanism.During the service evaluation the following failures were identified:
device interaction (2+ devices): unintended/unexpected disengagement.Functional: does not function.Conclusion:
failure reported is not confirmed.The root cause was determined to be due to component failure from wear.